MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL DRILL, 2.0 MM; DRILL BIT

ARTHREX, INC. HUMERAL DRILL, 2.0 MM; DRILL BIT
Model Number HUMERAL DRILL, 2.0 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 5/31/2024, a sales representative reported via (b)(4) that an ar-7720-2.0 humeral drill (from a loaner set rar-7700s-in, (b)(6)) broke off in the humeral epicondyle.The broken piece was visible and easily retrieved with no case delay.It was stated that the drill was oscillated which could have contributed to breakage of the drill bit.The case was continued utilizing the 3.5 mm drill bit, and it was completed with no issues.This was discovered during an elbow ucl reconstruction procedure on (b)(6) 2024, with no reported patient harm.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, ar-7720-2.0, humeral drill, was received for investigation.Visual inspection found that the flute broke off at the proximal thread.Some circumferential grinding marks can be observed along the shaft.Laser etchings appear discolored as well.Functional testing could not be performed due to the damage of the device.The most likely cause for the reported failure can be attributed to use error of the device due to prying/leveraging the device during use.Per dfu-0023-eo; revision 4: 6.Flexion of the joint with the instrument in position in the joint may result in bending or breakage of the instrument.7.Do not overstress the device or use device to pry tissue.

Brand Name
HUMERAL DRILL, 2.0 MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19606680
Report Number1220246-2024-06412
Device Sequence Number18173084
Product Code HTW
UDI-Device Identifier00888867042124
UDI-Public00888867042124
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUMERAL DRILL, 2.0 MM
Device Catalogue NumberAR-7720-2.0
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown